An allergic reaction to suboxone is a serious medical condition that can be life-threatening if left untreated.

The prevalence of allergies to various substances is increasing every year, as is the number of people who are allergic to suboxone. If you are taking suboxone and experience any of the red flags listed below, it is important that you speak with your doctor right away.

There are two primary ways in which someone can be allergic to suboxone: an allergy to one or more of its ingredients and cross-reactivity with other medicines. An allergic reaction to suboxone will only occur if you have an existing allergy to one or more of its ingredients.

A cross-reaction can occur when your body treats a substance as though it were another unrelated substance – in this case, opioids – because they share similar components.

If you think you might be allergic to suboxone, read on for information about what an allergic reaction to suboxone looks like and the treatment options available.

What are the symptoms of an allergic reaction to Suboxone?

There are a few key symptoms which may indicate that you are experiencing an allergic reaction to suboxone. These include:

  • Abdominal pain: This could be a symptom of an allergic reaction to suboxone if you have taken the drug for a period of time and then suddenly experience severe abdominal pain.
  • Nausea and vomiting: An allergic reaction to suboxone may cause you to experience nausea and vomiting. This symptom is often accompanied by abdominal cramping.
  • Swollen tongue: Your tongue may swell up and become extremely itchy if you are allergic to Suboxone.
  • Breathing difficulties: An allergic reaction to suboxone may cause you to experience breathing difficulties, particularly if you are sensitive to codeine.
  • Skin rash: An allergic reaction to suboxone may cause you to experience a skin rash (often on the face, chest and upper body).
See also  What Does Suboxone Make You Feel Like?

Symptoms of a cross-reaction with opioids

A cross-reaction with opioids may cause you to experience itching and hives. If you are allergic to one or more of the ingredients in suboxone, you are likely to experience a cross-reaction with other opioids, such as morphine and codeine.

If you are experiencing itching and hives coupled with abdominal pain, nausea and vomiting, and swelling of the tongue, it is likely that you are experiencing a cross-reaction with opioids.

Symptoms of an allergy to Suboxone’s ingredients

An allergy to one or more of the ingredients in suboxone, such as the opioids codeine or tramadol, will cause you to experience itching and hives. If you have an allergy to codeine and suboxone, you may also experience gastrointestinal pain.

If you have a known allergy to tramadol and are taking suboxone, you may experience itching and swelling of the tongue, nausea and vomiting.

If you exhibit any of these symptoms, it is important that you seek medical attention as soon as possible. Your symptoms may be a sign that you are experiencing anaphylaxis, a life-threatening allergic reaction that requires urgent treatment.

What happens if you have an allergic reaction to suboxone?

If you are experiencing an allergic reaction to suboxone, it is important that you seek immediate medical attention. An allergic reaction to suboxone could result in anaphylaxis, a severe medical condition which if left untreated, could result in death.

If you are experiencing a cross-reaction with opioids, it is unlikely that you will experience an allergic reaction that requires urgent medical attention.

In this case, it is important that you ensure you stop taking suboxone as soon as possible to avoid developing an allergy to the drug.

See also  How Long Does It Take for Suboxone to Kick In?

How is an allergic reaction treated?


If you are experiencing an allergic reaction to suboxone, you will need to go to the emergency room where you will be treated with an EpiPen, Benadryl, steroids, and fluid.

If you are experiencing a cross-reaction with opioids, it is unlikely that you will require EpiPen. In this case, it is important that you stop taking suboxone as soon as possible to avoid developing an allergy to the drug.

Conclusion

An allergic reaction to suboxone is a serious medical condition that can be life-threatening if left untreated. The prevalence of allergies to various substances is increasing every year, as is the number of people who are allergic to suboxone. If you are taking suboxone and experience any of the red flags listed above, it is important that you speak with your doctor right away.

An allergic reaction to suboxone will only occur if you have an existing allergy to one or more of its ingredients. A cross-reaction can occur when your body treats a substance as though it were another unrelated substance – in this case, opioids – because they share similar components.

If you think you might be allergic to suboxone, it is important that you speak with your doctor as soon as possible.


The Team
Author

The wealthformyhealth.com team is composed of doctors and few students in their final year of medicine who have decided to popularize and share their knowledge.